MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT316
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in china on behalf of a healthcare facility reported that the tubing of an opt316 optiflow junior nasal cannula was detached from the interface during use on a patient.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and images provided by the distributor and our knowledge of our product.Results: visual inspection of the provided photography confirmed that the tubing of the subject device was detached from the cannula tube joint with visible glue residue on the detached tube end.Conclusion: based on the visual inspection, our knowledge of the product, it is most likely that the reported damage resulted from the cannula being subjected to excessive force.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject cannula would have met the required specifications at the time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior cannula.They also state the following: - appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.- do not stretch or crush tube.- ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22539027
Report Number9611451-2025-00663
Device Sequence Number15321838
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2103204606(11)240625(17)270625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2103204606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown